Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 26, 2009, 4:17 PM EDT for Kings County, Nassau County, Queens County, New York. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2009, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 26, 2009, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:20 PM EDT | TSTM WND DMG | Howard Beach, NY | WIRES AND LARGE TREE LIMBS DOWNED ON INTERSECTION OF PITKIN AVENUE AND HAWTREE ST. |
| Jul 26, 4:20 PM EDT | HAIL 0.75 | Howard Beach, NY | PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 262017
SVROKX
NYC047-059-081-262100-
/O.NEW.KOKX.SV.W.0069.090726T2017Z-090726T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 500 PM EDT...
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CANARSIE...OR NEAR ROCKAWAY BEACH...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOWARD BEACH AND OZONE PARK BY 425 PM...
KENNEDY AIRPORT...FOREST HILLS...WOODMERE AND CEDARHURST BY 430
PM...
JAMAICA AND VALLEY STREAM BY 435 PM...
ELMONT AND WHITESTONE BY 440 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4056 7391 4056 7392 4060 7384 4065 7384
4063 7388 4058 7388 4060 7391 4058 7393
4058 7397 4062 7403 4081 7383 4080 7376
4087 7372 4085 7366 4091 7363 4092 7351
4089 7348 4080 7345 4059 7373 4055 7389
TIME...MOT...LOC 2017Z 222DEG 22KT 4063 7386
$$
JMC3 follow-up statements
000
WWUS51 KOKX 262030
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT SUN JUL 26 2009
NYC047-262040-
/O.CAN.KOKX.SV.W.0069.000000T0000Z-090726T2100Z/
KINGS (BROOKLYN) NY-
430 PM EDT SUN JUL 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR KINGS (BROOKLYN) COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE
AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4073 7391 4081 7383 4080 7376 4087 7372
4085 7366 4091 7363 4092 7351 4091 7351
4089 7348 4080 7345 4061 7371
TIME...MOT...LOC 2030Z 219DEG 26KT 4073 7377
$$
NYC059-081-262100-
/O.CON.KOKX.SV.W.0069.000000T0000Z-090726T2100Z/
NASSAU NY-QUEENS NY-
430 PM EDT SUN JUL 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR QUEENS AND NASSAU COUNTIES...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JAMAICA...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE NECK...BELLEROSE...BAYSIDE AND FLORAL PARK BY 435 PM...
MANHASSET...THOMASTON...RUSSELL GARDENS AND LAKE SUCCESS BY 440
PM...
MUNSEY PARK AND PLANDOME BY 445 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4073 7391 4081 7383 4080 7376 4087 7372
4085 7366 4091 7363 4092 7351 4091 7351
4089 7348 4080 7345 4061 7371
TIME...MOT...LOC 2030Z 219DEG 26KT 4073 7377
$$
JMC000
WWUS51 KOKX 262042
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
442 PM EDT SUN JUL 26 2009
NYC081-262052-
/O.CAN.KOKX.SV.W.0069.000000T0000Z-090726T2100Z/
QUEENS NY-
442 PM EDT SUN JUL 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE
AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4071 7358 4080 7376 4087 7372 4085 7366
4091 7363 4092 7351 4091 7351 4089 7348
4080 7345
TIME...MOT...LOC 2042Z 218DEG 29KT 4084 7367
$$
NYC059-262100-
/O.CON.KOKX.SV.W.0069.000000T0000Z-090726T2100Z/
NASSAU NY-
442 PM EDT SUN JUL 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN NASSAU COUNTY...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PORT WASHINGTON...OR NEAR GLEN COVE...MOVING NORTHEAST
AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF MUTTONTOWN BY 445 PM...
LOCUST VALLEY...MATINECOCK...MILL NECK AND UPPER BROOKVILLE BY 450
PM...
BAYVILLE...CENTRE ISLAND...6 MILES NORTHWEST OF COVE NECK AND 6
MILES NORTHWEST OF OYSTER BAY COVE BY 455 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4071 7358 4080 7376 4087 7372 4085 7366
4091 7363 4092 7351 4091 7351 4089 7348
4080 7345
TIME...MOT...LOC 2042Z 218DEG 29KT 4084 7367
$$
JMC000
WWUS51 KOKX 262052
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT SUN JUL 26 2009
NYC059-262101-
/O.EXP.KOKX.SV.W.0069.000000T0000Z-090726T2100Z/
NASSAU NY-
452 PM EDT SUN JUL 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NASSAU COUNTY WILL
EXPIRE AT 500 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
IS EXITING THE AREA. THE WARNING WILL THEREFORE BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4071 7358 4080 7376 4087 7372 4085 7366
4091 7363 4092 7351 4091 7351 4089 7348
4080 7345
TIME...MOT...LOC 2051Z 218DEG 29KT 4090 7361
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:15 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 26, 4:15 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 415 PM EDT SUN JUL 26 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE...AHEAD OF A COLD FRONT THROUGH EASTERN OHIO...WILL BE THE FOCUS OF SHOWERS AND THUNDERSTORMS THIS EVENING INTO TONIGHT. THE COLD FRONT WILL SLOWLY ADVANCE TODAY...REACHING EASTERN NEW JERSEY BY LATE TONIGHT...THEN DISSIPATE MONDAY. A SERIES OF TROUGHS WILL DEVELOP IN THE LEE OF THE APPALACHIANS THROUGH THE WEEK...KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE AREA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... DESTABILIZING ATMOSPHERE CURRENTLY WITH INCREASING SHEAR. SEVERE THUNDERSTORM WATCH ISSUED THROUGH 11PM. 40-50 KT LOW LEVEL JET NOTED ON OKX 18Z SOUNDING EXPECTED TO COMBINE WITH LOWERING LCL/S...HOWEVER UNIDIRECTIONAL SHEAR WILL BE THE LIMITING FACTOR FOR TORNADOES. DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. THE INITIAL CHALLENGE WILL CONTINUE TO BE ASSESSING TRIGGER TIME...AS CLOUDS HAVE MAINTAINED SOMEWHAT STABLE LOW LEVELS. HOWEVER...BASED ON SATELLITE AND RADAR TRENDS...VIGOROUS GROWTH OF CBS INDICATES THAT IT WILL NOT TAKE MUCH SUN TO ALLOW FORMATION OF THUNDERSTORMS. THINK THE FLAVOR OF THE CONVECTION WILL BE LINES OR CLUSTERS THAT DO NOT NECESSARILY START OUT WITH MUCH ROTATION...BUT RATHER TAKE ON THOSE CHARACTERISTICS AS THEY MOVE INTO A MORE HIGHLY SHEARED ENVIRONMENT. FLASH FLOOD WATCH ALSO CONTINUES DUE TO HIGH DEWPOINTS IN VIGOROUS THUNDERSTORM GROWTH. ALSO...DUE TO LONG PERIOD OCEAN SWELLS AND GUSTY SOUTHERLY WINDS...A HIGH RISK OF RIP CURRENTS IS FORECAST FOR THE REST OF TODAY FOR ALL ATLANTIC OCEAN BEACHES. PLEASE SEE THE LATEST NYCCFWOKX FOR DETAILS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... THE COLD FRONT THAT MOVES THROUGH LATER TONIGHT DISSIPATES IN THE LOW LEVELS...BUT THE RESIDUAL MID LEVEL BOUNDARY REMAINS IN PLACE THROUGH AT LEAST TUESDAY. A PERSISTENT UPPER TROUGH REMAINS ENTRENCHED OVER EASTERN CANADA. MUGGY AIRMASS IS NOT REALLY SCOURED OUT BY THE FRONT...SO WITH THE UPPER LOW AND HIGH DEWPOINTS ON PLACE..UNSETTLED WEATHER IS EXPECTED FOR AT LEAST THE NEXT FEW DAYS. WILL STICK WITH A MAINLY DIURNAL TREND TO POP...KEEP THUNDERSTORMS IN THE FORECAST AND TRY TO TWEAK TO INDIVIDUAL SHORTWAVES AS MUCH AS POSSIBLE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE EXTENDED FORECAST CONTINUES TO SHOW A SUMMER-LIKE PATTERN WITH NO MAJOR RAIN MAKERS AND TEMPERATURES NEAR CLIMATOLOGY. ISOLATED TO SCATTERED AFTERNOON CONVECTION WILL BE POSSIBLE EACH DAY...HOWEVER THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES LATE THURSDAY WITH AN APPROACHING COLD FRONT. MODEL GUIDANCE CONTINUES TO SHOW NYC APPROACHING UPPER 80S TO NEAR 90 DEGREES FOR MIDWEEK. IT REMAINS TO BE SEEN IF WE WILL MAKE IT TO THE END OF JULY WITHOUT REACHING 90 DEGREES IN CENTRAL PARK FOR THE ONLY THE SECOND TIME SINCE RECORDS BEGAN (THE LAST TIME CENTRAL PARK HAD NO 90 DEGREE DAYS IN JUNE AND JULY WAS 1996). && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... LIFR STRATUS WILL CONTINUE TO STRADDLE KGON/KISP INTO THIS EVENING...OTHERWISE MAINLY VFR IN SCATTERED CLOUDS ACROSS REMAINDER OF TERMINALS. PARTIAL SUNSHINE HAS ALLOWED FOR DE STABILIZATION...WITH SHOWERS AND TSTMS EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. LOW MVFR CONDS POSSIBLE IN STORMS. A 2 HR TEMPO HAS BEEN USED TO REPRESENT BEST TIMING AT EACH TERMINAL...OVERALL BETWEEN 22Z AND 06Z. SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS AND LARGE HAIL. SCT SHOWERS AND TSTMS ARE EXPECTED TO CONTINUE TONIGHT AS A COLD FRONT ENTERS THE AREA...ALTHOUGH THE SEVERITY OF THE STORMS WILL DIMINISH AFTER MIDNIGHT WITH THE LOSS OF HEATING. HAVE ONLY KEPT VCSH WITH VFR CIGS IN THE FORECAST AFTER 06Z DUE TO LOW CONFIDENCE OF A SPECIFIC TERMINAL BEING AFFECTED. OTHERWISE...WOULD EXPECT MVFR CIGS IN SHOWERS/TSTMS. WOULD THINK THAT STRATUS/FOG ACROSS EASTERN TERMINALS WOULD DISPERSE WITH EVENING CONVECTION...BUT THEN UNCERTAINTY EXISTS WITH RE-DEVELOPMENT DUE TO LIKELY ONGOING SCT CONVECTIVE ACTIVITY. STRATUS FOG DEVELOPMENT POSSIBLE ACROSS COASTAL TERMINALS MON MORNING...OTHERWISE VFR CONDS WITH MVFR IN SCT CONVECTION. OUTLOOK FOR 18Z MON THROUGH THU... MON-FRI: VFR. ISOLD TO SCT AFTERNOON/EVENING CONVECTION WITH MVFR CONDITIONS. && .MARINE... A SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. SEAS HAVE REMAINED BELOW SCA...BUT LLJ EXPECTED TO STRENGTHEN OVER THE WATERS TONIGHT WHICH SHOULD HELP BUILD SEAS TO MARGINAL SCA...CONTINUING INTO MONDAY. WILL CONTINUE SCA FOR OCEAN WATERS AND LET SUBSEQUENT SHIFTS EXAMINE WAVE TRENDS. ONCE OCEAN SEAS REACH MARGINAL SCA THEY COULD WAVER AROUND THERE THROUGH THE FORECAST PERIOD WITH PERSISTENT SOUTHERLY FLOW AND PERIODIC STRENGTHENING OF THE LLJ. LATE AFTERNOON/EVENING AMBROSE JET DEVELOPMENT COULD HAVE MARGINAL SCA WINDS ON THE WESTERN WATERS EACH DAY. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS COULD PRODUCE AREAL AVERAGE RAINFALL OF THREE QUARTERS TO AROUND ONE INCH THIS EVENING. LOCALLY HIGHER AMOUNTS OF TWO OR MORE INCHES ARE POSSIBLE WITH THE STRONGER STORMS AND STORMS MOVING ACROSS THE SAME AREAS. FLASH FLOOD GUIDANCE OUTSIDE NYC GENERALLY 2 TO 2 1/2 INCHES IN 3 AND 6 HOURS. FLASH FLOODING...AND URBAN FLOODING...IS A POSSIBILITY THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. ADDITIONAL RAINFALL WILL BE POSSIBLE EACH AFTERNOON AND EVENING...MONDAY THROUGH FRIDAY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012. NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081. NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353-355. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM...BC/MAS AVIATION...NV MARINE...BC/MAS HYDROLOGY...BS
Hazardous weather outlook, Jul 26, 5:27 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 527 AM EDT SUN JUL 26 2009 CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-270930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 527 AM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-270930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 527 AM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-270930- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 527 AM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. IN ADDITION...THERE IS A HIGH RISK OF RIP CURRENTS TODAY. A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 26, 3:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 355 PM EDT SUN JUL 26 2009 NJZ006-NYZ072-074>077-262100- HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)- 355 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORM WILL IMPACT HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND) AND SOUTHERN NASSAU COUNTIES... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF RUMSON...MOVING NORTHEAST AT 25 MPH. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 1/2 INCHES AN HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:04 PM EDT | Areal Flood Advisory | OKX | Orange | 86 min |
| Jul 25, 11:47 PM EDT | Flash Flood Warning | OKX | Orange | 118 min |
| Jul 26, 4:35 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 19 hr |
| Jul 26, 3:24 PM EDT | Special Marine Warning | OKX | 36 min | |
| Jul 26, 4:05 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 26, 4:27 PM EDT | Special Marine Warning | OKX | 44 min | |
| Jul 26, 4:57 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 26, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 45 min |
| Jul 26, 5:30 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jul 26, 5:51 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 39 min |
| Jul 26, 5:52 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 113 min |
| Jul 26, 5:59 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 2 hr |
| Jul 26, 6:14 PM EDT | Flash Flood Warning | OKX | New York | 49 min |
| Jul 26, 6:20 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Westchester | 40 min |
| Jul 26, 6:24 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 51 min |
| Jul 26, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 26, 6:45 PM EDT | Tornado Warning | OKX | Nassau, Queens | 30 min |
| Jul 26, 6:55 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 50 min |
| Jul 26, 6:59 PM EDT | Special Marine Warning | OKX | 91 min | |
| Jul 26, 7:39 PM EDT | Flash Flood Warning | OKX | Kings, Queens | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.